Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 303, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 13, 2004, 5:07 PM CDT for Adams County, Iowa. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 13, 2004, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Adams County, IA
The radar
The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 132207
SVRDMX
IAC003-132230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST IOWA
* UNTIL 530 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF CARBON TO 7
MILES SOUTHWEST OF NODAWAY...OR FROM 76 MILES WEST OF DES MOINES TO
86 MILES SOUTHWEST OF DES MOINES...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR CORNING MUNICIPAL AIRPORT AROUND 515 PM CDT...
NEAR CORNING AROUND 520 PM CDT AND
NEAR PRESCOTT AROUND 530 PM CDT.
VERY STRONG WINDS UP TO 60 MPH ARE LIKELY IN THE WARNED AREA.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4116 9491 4108 9492 4092 9493 4091 9450
4091 9449 4114 9450
$$
KULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:35 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 13, 3:35 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 335 PM CDT TUE JUL 13 2004 .DISCUSSION... CWA HERE IS PRETTY MUCH CAUGHT IN THE MIDDLE WITH SVR WX OVR IL AND ISOLD OVR E CNTRL NEBRASKA THIS AFTN. DRYING PUSHING IN AND STRONG CAP IN PLACE HOLDING OVR THIS AREA. WL BRING SOME RESIDUAL TSRA OVR THE SW TNGT AND ANOTHER SMAALL CHC WED NGT. ONLY DECENT CHC FOR PCPN WL BE ON FRI WITH UPR SYS MOVG THRU ALA GFS80 AND GEM CHARTS. TEMPS COOLING TO BLO NORM WITH NWLY FLOW MORE AMPLIFIED THAN NORMAL FOR MID JUL...HWVR READINGS NO MORE THAN 3 TO 5 BLO NORM. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 13, 2:54 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 254 PM CDT TUE JUL 13 2004 IAZ004>007-015>017-023>028-033>039-045>050-059>062-074-075-141100- BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-DALLAS- EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARION-MARSHALL-PALO ALTO-POCAHONTAS-POLK-POWESHIEK- SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT- 254 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE THIS WEEKEND. THE THREAT FOR SEVERE WEATHER REMAINS UNDETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. IAZ044-057-058-070>073-081>086-092>097-141100- ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-CRAWFORD-DAVIS-DECATUR- GUTHRIE-LUCAS-MADISON-MONROE-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN- WAYNE- 254 PM CDT TUE JUL 13 2004 .DAY ONE...TODAY AND TONIGHT THERE IS SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A DENISON TO ATLANTIC TO OTTUMWA LINE THIS EVENING. HOWEVER...SEVERE WEATHER IS NOT ANTICIPATED. THE MAIN THREAT FROM ANY STORMS THIS EVENING WILL BE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE THIS WEEKEND. THE THREAT FOR SEVERE WEATHER REMAINS UNDETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING. MR
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:35 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 40 min |
| Jul 13, 12:15 AM CDT | Severe Thunderstorm Warning | DMX | Emmet | 45 min |
| Jul 13, 12:20 AM CDT | Tornado Warning | DMX | Emmet | 40 min |
| Jul 13, 12:37 AM CDT | Flash Flood Warning | DMX | Emmet | 3 hr |
| Jul 13, 2:33 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.